Open Access
March, 1962 Approximations to the Moments of the Sample Median
M. M. Siddiqui
Ann. Math. Statist. 33(1): 157-168 (March, 1962). DOI: 10.1214/aoms/1177704720


In this paper a numerical study of Chu and Hotelling's [1] method of approximating to the moments of the sample median will be made. With an introductory outline of their method in Section 2, we will proceed to apply it to various distributions, and will evaluate the degree of accuracy that can be conveniently obtained by means of it in each particular case. The numerical results will be presented in tabular form.


Download Citation

M. M. Siddiqui. "Approximations to the Moments of the Sample Median." Ann. Math. Statist. 33 (1) 157 - 168, March, 1962.


Published: March, 1962
First available in Project Euclid: 27 April 2007

zbMATH: 0107.14302
MathSciNet: MR137192
Digital Object Identifier: 10.1214/aoms/1177704720

Rights: Copyright © 1962 Institute of Mathematical Statistics

Vol.33 • No. 1 • March, 1962
Back to Top